Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 11, NWS Lincoln, IL

February 27, 20114 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 27, 2011, 9:35 PM CST for 4 counties in Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 27, 2011, 9:35 PM CST (03:35 UTC)
Expired
Feb 27, 2011, 10:15 PM CST
In force
40 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IL, Coles County, IL, Douglas County, IL, Edgar County, IL

The radar

The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 9:37 PM CSTTSTM WND GST 52Mattoon, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
124 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WUUS53 KILX 280335
SVRILX
ILC023-029-041-045-280415-
/O.NEW.KILX.SV.W.0011.110228T0335Z-110228T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
935 PM CST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  COLES COUNTY IN EAST CENTRAL ILLINOIS...
  DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 1015 PM CST.

* AT 933 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM REDMON TO MATTOON...MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARIS...TUSCOLA...COOKS MILL...RARDIN...DENNISON...HUMBOLDT...
  VERMILION...OAKLAND...ARCOLA...BROCTON...HINDSBORO...CHRISMAN...
  CAMARGO...VILLA GROVE...HUME...NEWMAN...FAIRGRANGE...BUSHTON...
  ISABEL AND BORTON.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 183 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3945 8755 3940 8847 3950 8848 3988 8832
      3989 8762 3988 8762 3987 8757 3989 8758
      3989 8753
TIME...MOT...LOC 0335Z 232DEG 50KT 3965 8785 3951 8840
WIND...HAIL 60MPH 1.00IN

$$

GEELHART
3 follow-up statements
240 
WWUS53 KILX 280349
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
949 PM CST SUN FEB 27 2011

ILC023-029-041-045-280415-
/O.CON.KILX.SV.W.0011.000000T0000Z-110228T0415Z/
COLES IL-CLARK IL-DOUGLAS IL-EDGAR IL-
949 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDGAR...
EASTERN DOUGLAS...NORTHERN CLARK AND EASTERN COLES COUNTIES UNTIL
1015 PM CST...

AT 947 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF CHRISMAN TO
RARDIN...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  BROCTON...NEWMAN...CHRISMAN...HUME...EDGAR...MURDOCK...SCOTTLAND...
  METCALF AND PALERMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3945 8755 3940 8837 3954 8826 3988 8812
      3989 8762 3988 8762 3987 8758 3989 8758
      3989 8753
TIME...MOT...LOC 0350Z 232DEG 50KT 3977 8751 3965 8807
WIND...HAIL 60MPH 1.00IN

$$

GEELHART
893 
WWUS53 KILX 280403
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1003 PM CST SUN FEB 27 2011

ILC023-029-041-280413-
/O.CAN.KILX.SV.W.0011.000000T0000Z-110228T0415Z/
COLES IL-CLARK IL-DOUGLAS IL-
1003 PM CST SUN FEB 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS...NORTHERN
CLARK AND EASTERN COLES COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 3955 8755 3948 8794 3978 8789 3989 8754
TIME...MOT...LOC 0403Z 232DEG 50KT 3983 8751 3976 8788

$$

ILC045-280415-
/O.CON.KILX.SV.W.0011.000000T0000Z-110228T0415Z/
EDGAR IL-
1003 PM CST SUN FEB 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDGAR COUNTY
UNTIL 1015 PM CST...

AT 1001 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF CHRISMAN TO
BROCTON...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  METCALF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3955 8755 3948 8794 3978 8789 3989 8754
TIME...MOT...LOC 0403Z 232DEG 50KT 3983 8751 3976 8788
WIND...HAIL 60MPH 1.00IN

$$

GEELHART
904 
WWUS53 KILX 280416
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1016 PM CST SUN FEB 27 2011

ILC045-280426-
/O.EXP.KILX.SV.W.0011.000000T0000Z-110228T0415Z/
EDGAR IL-
1016 PM CST SUN FEB 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EDGAR COUNTY HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3955 8755 3948 8794 3978 8789 3989 8754
TIME...MOT...LOC 0403Z 232DEG 50KT 3983 8751 3976 8788

$$

GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 9:29 PM CST, 6 minutes earlier.

Area forecast discussion, Feb 27, 9:29 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
929 PM CST SUN FEB 27 2011

.DISCUSSION...
ISSUED 929 PM CST SUN FEB 27 2011

A MYRIAD OF WEATHER ISSUES IN PLACE FOR TONIGHT. SEVERE STORMS
WITH LARGE HAIL AND DAMAGING WIND WILL CONTINUE TO AFFECT A LARGE
PORTION OF CENTRAL IL THE REMAINDER OF THE NIGHT. WATCHES MAY BE
ISSUED FARTHER SOUTH AS THE NEXT LINE OF STORMS APPROACHES FROM
THE WSW. INSTABILITY PARAMS CONTINUE TO SHOW CONDITIONS FAVORABLE
FOR SEVERE STORMS OVER THE NEXT 3 HOURS IN CENTRAL IL...AND UP TO
6 HOURS IN SOUTHEAST IL.

THE OTHER MAIN ISSUE IS THE FREEZING RAIN IN OUR NW COUNTIES. KNOX
AND STARK ARE ALREADY SEEING ICING ON ELEVATED SURFACES AND
UNTREATED ROADS. THE NEXT ROW OF COUNTIES MAY NEED TO BE ADDED TO
THE FREEZING RAIN ADVISORY...WHICH WOULD INCLUDE SCHUYLER, FULTON,
PEORIA AND MARSHALL. WILL CONTINUE TO CLOSELY MONITOR AIR
TEMPERATURES AND PRECIPITATION PATTERNS TO SEE IF THAT WILL BECOME
NECESSARY. SOME SNOW AND SLEET MAY EVENTUALLY DEVELOP ON THE
NORTHWESTERN PORTION OF THE PRECIPITATION SHIELD...BUT IT APPEARS
THAT WILL BE PRIMARILY NW OF OUR COUNTIES. THE LATEST RAPID UPDATE
GUIDANCE SHOWS THE PRECIPITATION DIMINISHING SOMEWHAT AFTER
MIDNIGHT IN AREAS WHERE WINTRY PRECIP WILL BE FALLING...SO THAT
SHOULD HELP TO KEEP THE IMPACTS BELOW WARNING CRITERIA. IF WE
EXPECT A QUARTER INCH OF ICE OR MORE...AN ICE STORM WARNING WOULD
BE NEEDED.

THE SURFACE LOW PRESSURE IS EXPECTED TO PASS ACROSS CENTRAL IL
FROM SW TO NE AROUND MIDNIGHT. BEHIND THE LOW...COLDER AIR WILL
BEGIN TO FILTER FARTHER SOUTHEAST INTO OUR AREA. AS THE COLDER AIR
ARRIVES...DRIER AIR WILL ALSO ACCOMPANY IT. THAT DRY AIR SHOULD
HELP TO REDUCE PRECIPITATION AMOUNTS AFTER MIDNIGHT.

SEVERAL UPDATES HAVE ALREADY BEEN SENT OUT TONIGHT. WILL CONTINUE
TO UPDATE INFORMATION IF NECESSARY AS THE SCENARIO UNFOLDS.

SHIMON
&&

.AVIATION...
ISSUED 600 PM CST SUN FEB 27 2011...FOR THE 00Z TAFS

STRONG TO SEVERE STORMS ARE APPROACHING WESTERN IL AT ABOUT 65
MPH. LARGE HAIL IS THE PRIMARY HAZARD. HIGH WINDS TO 50 KT WILL BE
POSSIBLE IN THE STRONGEST STORMS. THE PATH OF THE STRONGEST STORMS
MAY BE JUST SOUTH OF THE PIA AIRPORT...AS PIA IS ON THE COLD SIDE
OF THE WARM FRONT. STORMS WILL WEAKEN THE FARTHER NORTH INTO THE
COLD AIR THEY GO. WILL KEEP LIFR VIS AND SEVERE STORMS WITH HAIL
IN THE TAFS BETWEEN 02Z-04Z. HAVE INCLUDED THOSE HAZARDS IN BMI AS
WELL. WILL ONLY MENTION THUNDER AND HEAVY RAIN AT SPI/CMI/DEC FOR
NOW...UNTIL THE PATH OF THE STRONGER STORMS BECOMES MORE EVIDENT.

SOME LIGHT SNOW/SLEET WILL BE POSSIBLE ON THE BACK SIDE OF THE IS
RAIN MONDAY MORNING...SO INCLUDED A MENTION OF WINTRY PRECIP
BETWEEN 15Z-19Z.

WINDS WILL REMAIN NORTHEAST TONIGHT THEN BECOME NORTH BY MON MORNING.

SHIMON
&&

.PREV DISCUSSION...
ISSUED 332 PM CST SUN FEB 27 2011

MODELS APPEAR TO BE IN SOME AGREEMENT WITH OVERALL SFC AND UPPER
AIR PATTERN...BUT DIFFER ON THE DETAILS WITH TEMP PROFILES AND
LOCATION OF GREATEST QPF. MAIN CONCERN IS THE WEATHER SYSTEM THAT
WILL BE AFFECTING THE CWA TONIGHT AND EARLY TOMORROW...WITH A WIDE
RANGE OF WEATHER.

SHORT TERM...TONIGHT THROUGH WEDNESDAY

LOW PRSS AREA IN EASTERN CO WILL QUICKLY MOVE OUT INTO THE PLAINS
AND REACH SOUTHEASTERN IL BY MIDNIGHT...AND THEN WESTERN PA BY
TOMORROW MORNING. THE ASSOCIATED WARM FRONT WILL BE OVER THE AREA
TONIGHT AND PCPN WILL DEVELOP ALONG AND NORTH OF THE FRONT. HEAVY
RAIN WILL BE POSSIBLE ACROSS NORTHWESTERN AREAS OF THE CWA TONIGHT
WHILE CONVECTION DEVELOPS IN THE WARM SECTOR AND MOVES ACROSS
SOUTHEASTERN PARTS OF THE CWA. MOST OF THE AREA IS IN A SLIGHT
RISK FOR SEVERE WEATHER FOR TONIGHT...WITH THE POSSIBILITY OF HAIL
AND DAMAGING WINDS...WITH ANY STORMS THAT DEVELOP. FORCING APPEARS
TO BE CONFINED ALONG AND NORTH OF THE FRONT...BUT WITH CONVECTION
AND HEAVY RAIN OVER THE REST OF THE AREA...WILL LEAVE HIGH POPS IN
FORECAST FOR TONIGHT AND OVERNIGHT. PCPN WILL TRANSITION TO SNOW
AS COLDER AIR ADVECTS INTO THE REGION. FORECAST SOUNDINGS
INDICATE A SMALL...MAYBE...3HR PERIOD OF A MIX RAIN/SNOW AND
SLEET. FREEZING RAIN COULD BE POSSIBLE IF COLD AIR ARRIVES ON THE
SURFACE BEFORE THE COLDER AIR ALOFT. BELIEVE THERE IS ONLY A SMALL
CHANCE OF THIS HAPPENING SO WILL NOT ADDED ANY FREEZING RAIN AT
THIS TIME. CHANGE OVER TO SNOW WILL OCCUR OVERNIGHT IN THE
NORTHWEST AND TOMORROW MORNING IN THE EAST AND SOUTHEAST.
ACCUMULATION AMOUNTS WILL BE SMALL AND THINKING OF A HALF INCH OR
LESS POSSIBLE OVER THE AREA. AREAS IN THE NORTHWEST COULD RECEIVE
UP TO AN INCH BY MORNING. PCPN WILL END BY NOON ACROSS THE AREA.
NOT LOOKING FOR MUCH SNOW OR ICE ACCUMULATION SO NOW WINTER
HEADLINE WARRANTED AT THIS TIME. HEAVY RAINFALL FORECASTED WILL
CAUSE RISES IN AREA RIVERS. ALREADY HAVE ESF OUT SO WILL KEEP THAT
GOING. FLASH FLOOD GUIDANCE LOOKS HIGH ENOUGH...AND STORMS SHOULD
BE MOVING FAST ENOUGH...THAT FLASH FLOOD WATCH DOES NOT SEEM
NECESSARY AT THIS TIME.

REMAINDER OF THE FORECAST THROUGH WED NIGHT WILL BE DRY AS HIGH
PRSS PUSHES INTO THE AREA AND SLIDES EAST. ANOTHER FRONT WILL DROP
THROUGH THE AREA WEDNESDAY BUT WILL BE DRY AS MOISTURE SHOULD BE
CUTOFF FROM THE SYSTEM.

TEMPS WILL WARM TONIGHT BUT REMAINED FAIRLY STEADY GIVEN ALL THE
PCPN...CLOUDS AND COLD AIR ADVECTION TOMORROW. COOLER TEMPS
TOMORROW NIGHT...BUT WARMING BACK UP AS HIGH PRSS DOMINATES THE
WEATHER FOR MID WEEK.

LONG TERM...THURSDAY THROUGH SUNDAY

ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA LATER IN THE
WEEK AND MODELS HAVE BEGUN TO SLOW DOWN THE ONSET OF THE PCPN.
PCPN COULD ALSO LINGER LITTLE LONGER THAN PREVIOUS MODEL RUNS
SUGGESTED. SO WILL HAVE CHC PCPN FOR FRI THROUGH SATURDAY...WITH
CONTINUED CHANCE IN THE SOUTHEAST FOR SAT NIGHT.

TEMPS SHOULD REMAIN WARM THROUGH THE PERIOD...BUT APPEARS ANOTHER
SHOT OF COOLER AIR IS IN STORE FOR THE AREA SAT NIGHT AND SUNDAY/

AUTEN

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR ILZ027-028.

&&
Hazardous weather outlook, Feb 27, 3:23 PM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CST SUN FEB 27 2011

ILZ027>031-281200-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
323 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING
BY LATE AFTERNOON AND CONTINUING THROUGH THE NIGHT.

HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH
WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL
IS POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE
TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING
ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036>038-040>057-061>063-066>068-071>073-281200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-
MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-
SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-
323 PM CST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL ILLINOIS AS A STRONG
STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM...BEGINNING BY LATE
AFTERNOON AND CONTINUING THROUGH THE NIGHT. LARGE HAIL AND
DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER
THREATS...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE
PRIMARY SEVERE WEATHER THREAT WILL OCCUR BETWEEN 7 PM AND 3 AM.

HEAVY RAINFALL IS POSSIBLE TONIGHT AS THE STORM MOVES THROUGH
WHICH MAY RESULT IN LOCALIZED FLOODING. IN ADDITION...SMALL HAIL
IS POSSIBLE WITH THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AREA RIVERS AND STREAMS WILL CONTINUE TO RISE EARLY THIS WEEK DUE
TO THE ADDITIONAL RAINFALL...WITH SOME REMAINING OR CLIMBING
ABOVE FLOOD STAGE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 7 PM AND 3 AM TONIGHT.

HJS

In the hours before

Local storm report, Feb 27, 8:58 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
858 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             BLOOMINGTON             40.48N 88.97W
02/27/2011  M0.75 INCH       MCLEAN             IL   TRAINED SPOTTER

0856 PM     HAIL             1 N NORMAL              40.53N 89.00W
02/27/2011  M1.00 INCH       MCLEAN             IL   TRAINED SPOTTER

0850 PM     HAIL             3 SW BLOOMINGTON        40.45N 89.01W
02/27/2011  M0.50 INCH       MCLEAN             IL   NWS EMPLOYEE

&&

KHUETTL
Local storm report, Feb 27, 9:03 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             2 ESE BLOOMINGTON       40.47N 88.94W
02/27/2011  M0.50 INCH       MCLEAN             IL   TRAINED SPOTTER

&&

KHUETTL
Local storm report, Feb 27, 9:16 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
916 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 S EMDEN               40.28N 89.49W
02/27/2011  M0.88 INCH       LOGAN              IL   TRAINED SPOTTER

0848 PM     HAIL             3 NW SHIRLEY            40.45N 89.07W
02/27/2011  M1.75 INCH       MCLEAN             IL   EMERGENCY MNGR

0903 PM     HAIL             BLOOMINGTON             40.48N 88.97W
02/27/2011  M0.75 INCH       MCLEAN             IL   MESONET

0857 PM     HAIL             3 NE BLOOMINGTON        40.51N 88.93W
02/27/2011  M0.50 INCH       MCLEAN             IL   MESONET

0900 PM     HAIL             3 NE NORMAL             40.55N 88.96W
02/27/2011  M0.88 INCH       MCLEAN             IL   NWS EMPLOYEE

&&

KHUETTL
Local storm report, Feb 27, 9:19 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     1 SE MURRAYVILLE        39.57N 90.24W
02/27/2011                   MORGAN             IL   EMERGENCY MNGR

            TREES DOWN ACROSS US 267 JUST NORTH OF WHITLOCK ROAD

&&

KHUETTL
Special weather statement, Feb 27, 9:19 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
919 PM CST SUN FEB 27 2011

ILZ054>057-061>063-280400-
CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
919 PM CST SUN FEB 27 2011

...SIGNIFICANT WEATHER ALERT FOR COLES...DOUGLAS...EASTERN SHELBY...
EDGAR...NORTHERN CLARK...NORTHERN CUMBERLAND AND SOUTHEASTERN
MOULTRIE COUNTIES UNTIL 1000 PM CST...

AT 915 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
WINDSOR TO 6 MILES EAST OF KANSAS...MOVING NORTHEAST AT 75 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN CLARK...COLES...CUMBERLAND...DOUGLAS...EDGAR...MOULTRIE AND
SHELBY COUNTIES...INCLUDING THE CITIES OF WINDSOR...MATTOON...
ASHMORE...CHARLESTON...LERNA...KANSAS...DENNISON...PARIS...VERMILION
AND ALLENVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3942 8755 3924 8885 3987 8840 3987 8753
      3969 8752
TIME...MOT...LOC 0319Z 232DEG 63KT 3943 8861 3958 8776

GEELHART
Local storm report, Feb 27, 9:34 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
934 PM CST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             3 S MATTOON             39.43N 88.37W
02/27/2011  M0.75 INCH       COLES              IL   TRAINED SPOTTER

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 6:52 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler38 min
Feb 27, 7:19 PM CSTSevere Thunderstorm WarningILXFulton, Mason, Tazewell41 min
Feb 27, 7:40 PM CSTSpecial Weather StatementILXMason, Menard, Tazewell50 min
Feb 27, 7:56 PM CSTSpecial Weather StatementILXPeoria, Tazewell49 min
Feb 27, 8:14 PM CSTSevere Thunderstorm WarningILXLogan, McLean, Tazewell31 min
Feb 27, 8:25 PM CSTSevere Thunderstorm WarningILXCass, Fulton, Mason, Schuyler35 min
Feb 27, 8:30 PM CSTSpecial Weather StatementILXChristian, Moultrie, Shelby30 min
Feb 27, 8:33 PM CSTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell32 min
Feb 27, 8:42 PM CSTSpecial Weather StatementILXMorgan, Scott33 min
Feb 27, 8:44 PM CSTSevere Thunderstorm WarningILXMcLean46 min
Feb 27, 8:45 PM CSTFreezing Rain AdvisoryILXKnox, Stark5 hr
Feb 27, 9:17 PM CSTSevere Thunderstorm WarningILXChristian, Logan, Menard, Sangamon28 min
Feb 27, 9:19 PM CSTSpecial Weather StatementILXColes, Douglas, Edgar41 min
Feb 27, 9:47 PM CSTSpecial Weather StatementILXDeWitt, Logan, McLean, Macon, Moultrie, Piatt43 min
Feb 27, 10:11 PM CSTSpecial Weather StatementILXLawrence34 min
Feb 27, 10:43 PM CSTSpecial Weather StatementILXCrawford, Lawrence47 min
Feb 27, 11:02 PM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford16 days
Feb 27, 11:04 PM CSTSpecial Weather StatementILXCass, Logan, Menard, Morgan, Sangamon56 min
Feb 28, 12:25 AM CSTSevere Thunderstorm WarningILXColes, Cumberland, Effingham, Jasper, Moultrie, Shelby44 min
Feb 28, 12:29 AM CSTSevere Thunderstorm WarningILXClay, Cumberland, Effingham, Jasper, Richland61 min
Feb 28, 12:59 AM CSTSevere Thunderstorm WarningILXClark, Edgar32 min
Feb 28, 1:06 AM CSTSevere Thunderstorm WarningILXCrawford, Lawrence39 min
Feb 28, 1:18 AM CSTTornado WarningILXRichland14 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.